MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC LNTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC LNTRAOCULAR LENS
Model Number VICM5_ 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon implanted an implantable collamer lens into the patient's right eye (od).The patient has pre-existing hypothyroidism and undergoes bilateral icl implantation.Information about concomitant products used including ovd and delivery system were not provided.An immediate post op fibrinous reaction was observed after lens implantation in both eyes (ou).Right eye wash out was performed in which fibrin recurred 30 mins after.Both eyes (ou) were given subconjunctival steroids and hourly steroid drops for 48 hrs.After treatment the vision, iop and vault were reported as normal.In the reporter's opinion the patient's young age and a pro-inflammatory health history contributed to this event.The lens remains implanted.Attempts to obtain additional information have not been successful.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H6- health effect- clinical code: 4581-acute fibrinous reaction.Manufacturer narrative: a review of the device labeling was completed.Iritis and secondary surgical intervention are identified in the labeling as known potential adverse events following icl implantation.The dfu provides the surgeon instruction for lens implantation.The dfu states precaution (7) safety and effectiveness of the lens has not been established in patients with: unstable refractive error in either eye, keratoconus, history of clinical signs of iritis/uveitis, synechia, pigment dispersion syndrome, pseudoexfoliation, insulin-dependent diabetes or diabetic retinopathy, history of previous ocular surgery including refractive corneal surgery.An inflammatory response is common after intraocular surgery; however, this is usually mild and does not require any additional interventions beyond the standard post-op regimen.In some cases, the degree of inflammation may be more severe.A prolonged or persistent inflammation suggests secondary systemic health issues or ocular issues or issues with the post-op medication regimen.A longer course of post-op medications may be required in some instances.Patient related factor of a pre-existing systemic health issue was identified as the cause of this event and therefore not device related.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional data: b5- the lens remains implanted and the problem was resolved.The cause of the event was reported as a patient related factor and the device did not fail to perform as intended.Cause details provided: "i suspect it was due to patients innate florrid inflammatory reaction- bilateral within 30 minutes of surgery".Additional information provided: "fibrinous inflammation completely resolved by 48 hours on intensive topical steroid eye drops.Patient had steroid response, with elevated iop, managed with topical pressure lowering drops, now off drops at 6 weeks post op and iop normalised.No residual inflammation or complications.Given florrid immediate post operative fibrinous reaction, reported case, although i feel this reaction was unique to patient.Hypothyroid and young - autoimmune condition ie.More likely to develop inflammation post op.No change to standard surgical approach." h6- type of investigation code: 4110- lens work order search- one similar complaint event(s) within associated lots were found.H6: health impact code: "4625 - additional surgery: anterior chamber washout" and "4644" should be added.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC LNTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19493746
Report Number2023826-2024-02364
Device Sequence Number7107391
Product Code MTA
UDI-Device Identifier00840311300921
UDI-Public(01)00840311300921(11)240120(17)261231
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICM5_ 13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer07/06/2024
Initial Report FDA Received Date06/08/2024
Supplement Report FDA Received Date09/18/2024
Date Device Manufactured01/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK; FOAM TIP PLUNGER (FTP), LOT# UNK; MSI-PF, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexFemale